Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Korean Pediatr Soc. 1998 Apr;41(4):548-552. Korean. Original Article.
Lee SW , Kim CK , Chung CY , Kim YD .
Department of Pediatrics, College of Medicine, Inje University Sanggye Paik Hospital, Korea.
Department of General Surgery, College of Medicine, Inje University Sanggye Paik Hospital, Korea.
Abstract

It is generally agreed that theophylline preparations and steroids should be given intravenously for status asthmaticus. Theophylline can potentially have adverse gastrointestinal effects including abdominal pain, nausea, vomiting, and hematemesis. Upper gastrointestinal bleeding in patients treated with corticosteroids without a past history of upper gastrointestinal bleeding has been reported rarely. But the etiologic significance of the stress of status asthmaticus, administration of theophylline or corticosteroids in the development of ulcer has been open to question. We report a case of 8-year-old boy with status asthmaticus treated with these medications and later found to have a bleeding duodenal ulcer for which emergency surgery was necessary.

Copyright © 2019. Korean Association of Medical Journal Editors.